I have have chronic severe joint pain for several years now. I have been tested for all the typical things, I do not have; R.A., regular arthritis, lupus, fibromialga, hyper and hypothyroidism, hyper and hypocalcemia. I have no physical signs of joint damage.
I have tried NSAIDs (OTC and prescription), topical agents, many narcotics and other medications used for their side effects (Lyrica, Cymbalta, Elavil and Vyvanse). Vicodin, Fentanyl and Percocet have never had any effect on me (no effects at all, positive or negative, like if I had not taken anything). The typical NSAIDs; Tylenol, Advil, Aspirin, Ibuprofen, Diclofenac sodium and potasioum all have zero effect, thou Aleve increases my pain levels greatly, Both tramadol ER (IR did not decrease pain) and Lyrica decreased the pain slightly, but only for less than a month, then the pain would return. Topical agents have failed to work too; such as Icy-hot, capsaicin, Voltaren, and lidocaine. The Elavil, Cymbalta and Vyvanse dramatically increased my pain.
Has anyone experience anything similar (severe widespread joint pain with multi-drug resistance)? If so has anyone found relief with anything else?
What type of diagnosis do you have ? Have you seen a mental health professional ? The reason I ask is because Vyvanse is for the treatment of ADHD. And Elavil and Cymbalta are for the treatment of depression along with other disorders, none of which you say you have. So it seems like your drs may have doubts that it is all physically related.
No Diagnoses. Yes, I have seen Mental Health Professionals along with, Internist, rheumatologist, physiatrist, general practitioner. The Elavil, Cymbalta and Vyvanse was used for the possible side effects (off label use).
Thank you for the suggestion. Thou I don't think it could be hyperalgesia, for a few reasons. I have never reacted to opiates, so I rarely take them (only when I get a new kind, to try, which ends up being a failure). The pain does not increase from the opioids, it is unaffected (along with everything else, because they have Zero effect on me (intended or side). So I guess what I'm trying to say is... I don't take opiates regularly, because I am unaffected, therefore there is no use in taking addictive substances if there is no effect.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.